Thunderstorm Wind, Perry
- When
- July 18, 10:20 AM CST
- Where
- Perry County, Altenburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.633, -89.583
A few trees were blown down on D Highway and in the town of Altenburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 1:00 AM CST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI JUL 18 2003 MODELS HAVE COME INTO AGREEMENT ON BRINGING FRONT/POPS THRU FA TODAY. SWARD DIVING MCS IS EXPECTED TO CONTINUE TO SAG SOUTH THIS AM AND SHOULD AFFECT NRN TIER OF FA. EXPANSIVE CLOUD SHIELD WL THEN BE OVER FA AND MAY INHIBIT PM CONVECTIVE CHANCES. THEREFORE THINK BEST CHC IS PROBABLY W/DECAYING MCS AND AS SUCH WL COMPROMISE ON MOS POPS AND GO MIDDLE OF ROAD CHC CAT APPROACH...PER GOING ZFP. WL LIKEWISE COMPROMISE ON HIGHS TODAY AS MAV MOS SOCKS FA IN CLOUD COVER W/ONLY L80S WHILE FWC MOS SUGGESTS SOME CLOUD COVER BUT SOARS TEMPS INTO L90S. THINK ACTUAL TEMP WL BE SOMEWHERE IN BETWEEN. BOTH ETA/GFS AGREE FRONT IS THRU FA BY 00Z AND RESPOND W/MOS POPS BLO 20 PERCENT...SO WE HAVE ELIMINATED THE TONIGHT POP. SRN TIER COULD END UP RETAINING EARLY EVENING MENTION BUT W/NW FLOW PATTERN ESTABLISHED THINK CHANCES ARE PRETTY DECENT FRONT WL MAKE IT THRU BY 00Z. EVEN SO NEW MOS GUIDANCE DOES NOT SHOW A SIGNIFICANT COOL OFF IN TEMPS OR TDS BEHIND FRONT EVEN AS HIGH BUILDS DOWN W/NLYS. AFTER THAT NEXT BEST CHC PCPN IS W/SUN NIGHT-MON FRONTAL SYSTEM. WITH EXTENDED DATA STILL TRICKLING IN...WL AWAIT ITS ENTIRETY...BUT FOR NOW DONT SEE MUCH TO MAKE MAJOR CHANGES TO GOING EXTENDED. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1010 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. SOME OF THE STORMS WILL BE ORGANIZED INTO LINES...WHICH MAY PRODUCE DAMAGING WIND GUSTS. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE ACROSS SOUTHEAST MISSOURI...EXTREME WESTERN KENTUCKY...AND AREAS WEST OF INTERSTATE 57 IN SOUTHERN ILLINOIS. ELSEWHERE...INCLUDING SOUTHWEST INDIANA AND THE EVANSVILLE TRI STATE AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. STAY TUNED TO THIS STATION FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE LATE SUNDAY...AHEAD OF THE NEXT COLD FRONT...WHICH IS EXPECTED TO MOVE SOUTH OF THE REGION MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED IN SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...AND MAY BE REQUESTED ELSEWHERE TODAY. YORK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 658 AM CDT FRI JUL 18 2003 ILZ080-081-084>086-088>094-KYZ001>007-MOZ076-086-087-100-107-109>112- 114-181700- ALEXANDER-BALLARD-BOLLINGER-BUTLER-CAPE GIRARDEAU-CARLISLE-CARTER- FRANKLIN-FULTON-GRAVES-HARDIN-HICKMAN-JACKSON-JOHNSON-LIVINGSTON- MASSAC-MCCRACKEN-MISSISSIPPI-NEW MADRID-PERRY IL-PERRY MO-POPE- PULASKI-SALINE-SCOTT-STODDARD-UNION IL-WAYNE MO-WILLIAMSON- INCLUDING...CAIRO...CAPE GIRARDEAU...CARBONDALE...HARRISBURG... MARION IL...MAYFIELD...PADUCAH...PERRYVILLE...POPLAR BLUFF...SIKESTON 658 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 757 IN EFFECT UNTIL NOON... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL NOON FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHERN ILLINOIS. IN SOUTHEAST MISSOURI...CARTER...WAYNE...BUTLER...BOLLINGER... STODDARD...NEW MADRID...PERRY...CAPE GIRARDEAU...SCOTT...AND MISSISSIPPI. IN WESTERN KENTUCKY...LIVINGSTON...MCCRACKEN...GRAVES...BALLARD... CARLISLE...HICKMAN...AND FULTON. IN SOUTHERN ILLINOIS...PERRY...FRANKLIN...SALINE...HARDIN... JACKSON...WILLIAMSON...POPE...UNION...JOHNSON...MASSAC...ALEXANDER... AND MASSAC. THIS INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY...FRANKLIN... SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756...WHICH EXPIRED AT 1000 AM. THEY ARE NOW UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON. ILZ075>077-082-083-087-181500- EDWARDS-GALLATIN-HAMILTON-JEFFERSON-WAYNE IL-WHITE- INCLUDING...MOUNT VERNON IL 658 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 756 IN EFFECT UNTIL 1000 AM... THE SEVERE THUNDERSTORM WATCH ISSUED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA REMAINS IN EFFECT UNTIL 1000 AM FOR THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS... JEFFERSON...WAYNE...EDWARDS...HAMILTON...WHITE...AND GALLATIN. THIS NO LONGER INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY... FRANKLIN...SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756. THEY ARE NOW INCLUDED UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON.
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 704 AM CDT FRI JUL 18 2003 ILZ080-081-084>086-088>094-KYZ001>007-MOZ076-086-087-100-107-109>112- 114-181700- ALEXANDER-BALLARD-BOLLINGER-BUTLER-CAPE GIRARDEAU-CARLISLE-CARTER- FRANKLIN-FULTON-GRAVES-HARDIN-HICKMAN-JACKSON-JOHNSON-LIVINGSTON- MASSAC-MCCRACKEN-MISSISSIPPI-NEW MADRID-PERRY IL-PERRY MO-POPE- PULASKI-SALINE-SCOTT-STODDARD-UNION IL-WAYNE MO-WILLIAMSON- INCLUDING...CAIRO...CAPE GIRARDEAU...CARBONDALE...HARRISBURG... MARION IL...MAYFIELD...PADUCAH...PERRYVILLE...POPLAR BLUFF...SIKESTON 704 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 757 IN EFFECT UNTIL NOON... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL NOON FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHERN ILLINOIS. IN SOUTHEAST MISSOURI...CARTER...WAYNE...BUTLER...BOLLINGER... STODDARD...NEW MADRID...PERRY...CAPE GIRARDEAU...SCOTT...AND MISSISSIPPI. IN WESTERN KENTUCKY...LIVINGSTON...MCCRACKEN...GRAVES...BALLARD... CARLISLE...HICKMAN...AND FULTON. IN SOUTHERN ILLINOIS...PERRY...FRANKLIN...SALINE...HARDIN... JACKSON...WILLIAMSON. ..POPE...UNION...JOHNSON....ALEXANDER...AND MASSAC. THIS INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY...FRANKLIN... SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756...WHICH EXPIRED AT 1000 AM. THEY ARE NOW UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON. ILZ075>077-082-083-087-181500- EDWARDS-GALLATIN-HAMILTON-JEFFERSON-WAYNE IL-WHITE- INCLUDING...MOUNT VERNON IL 704 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 756 IN EFFECT UNTIL 1000 AM... THE SEVERE THUNDERSTORM WATCH ISSUED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA REMAINS IN EFFECT UNTIL 1000 AM FOR THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS... JEFFERSON...WAYNE...EDWARDS...HAMILTON...WHITE...AND GALLATIN. THIS NO LONGER INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY... FRANKLIN...SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756. THEY ARE NOW INCLUDED UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON.
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 710 AM CDT FRI JUL 18 2003 ILZ080-081-084>086-088>094-KYZ001>007-MOZ076-086-087-100-107-109>112- 114-181700- ALEXANDER-BALLARD-BOLLINGER-BUTLER-CAPE GIRARDEAU-CARLISLE-CARTER- FRANKLIN-FULTON-GRAVES-HARDIN-HICKMAN-JACKSON-JOHNSON-LIVINGSTON- MASSAC-MCCRACKEN-MISSISSIPPI-NEW MADRID-PERRY IL-PERRY MO-POPE- PULASKI-SALINE-SCOTT-STODDARD-UNION IL-WAYNE MO-WILLIAMSON- INCLUDING...CAIRO...CAPE GIRARDEAU...CARBONDALE...HARRISBURG... MARION IL...MAYFIELD...PADUCAH...PERRYVILLE...POPLAR BLUFF...SIKESTON 710 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 757 IN EFFECT UNTIL NOON... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL NOON FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHERN ILLINOIS. IN SOUTHEAST MISSOURI...CARTER...WAYNE...BUTLER...BOLLINGER... STODDARD...NEW MADRID...PERRY...CAPE GIRARDEAU...SCOTT...AND MISSISSIPPI. IN WESTERN KENTUCKY...LIVINGSTON...MCCRACKEN...GRAVES...BALLARD... CARLISLE...HICKMAN...AND FULTON. IN SOUTHERN ILLINOIS...PERRY...FRANKLIN...SALINE...HARDIN... JACKSON...WILLIAMSON...POPE...UNION...JOHNSON....ALEXANDER...AND MASSAC. THIS INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY...FRANKLIN... SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756...WHICH EXPIRED AT 1000 AM. THEY ARE NOW UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON. ILZ075>077-082-083-087-181500- EDWARDS-GALLATIN-HAMILTON-JEFFERSON-WAYNE IL-WHITE- INCLUDING...MOUNT VERNON IL 710 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 756 IN EFFECT UNTIL 1000 AM... THE SEVERE THUNDERSTORM WATCH ISSUED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA REMAINS IN EFFECT UNTIL 1000 AM FOR THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS... JEFFERSON...WAYNE...EDWARDS...HAMILTON...WHITE...AND GALLATIN. THIS NO LONGER INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY... FRANKLIN...SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756. THEY ARE NOW INCLUDED UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON.
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 735 AM CDT FRI JUL 18 2003 ILZ080-081-084>086-088>094-KYZ001>007-MOZ076-086-087-100-107-109>112- 114-181700- ALEXANDER-BALLARD-BOLLINGER-BUTLER-CAPE GIRARDEAU-CARLISLE-CARTER- FRANKLIN-FULTON-GRAVES-HARDIN-HICKMAN-JACKSON-JOHNSON-LIVINGSTON- MASSAC-MCCRACKEN-MISSISSIPPI-NEW MADRID-PERRY IL-PERRY MO-POPE- PULASKI-SALINE-SCOTT-STODDARD-UNION IL-WAYNE MO-WILLIAMSON- INCLUDING...CAIRO...CAPE GIRARDEAU...CARBONDALE...HARRISBURG... MARION IL...MAYFIELD...PADUCAH...PERRYVILLE...POPLAR BLUFF...SIKESTON 735 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 757 IN EFFECT UNTIL NOON... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL NOON FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHERN ILLINOIS. IN SOUTHEAST MISSOURI...CARTER...WAYNE...BUTLER...BOLLINGER... STODDARD...NEW MADRID...PERRY...CAPE GIRARDEAU...SCOTT...AND MISSISSIPPI. IN WESTERN KENTUCKY...LIVINGSTON...MCCRACKEN...GRAVES...BALLARD... CARLISLE...HICKMAN...AND FULTON. IN SOUTHERN ILLINOIS...PERRY...FRANKLIN...SALINE...HARDIN... JACKSON...WILLIAMSON...POPE...UNION...JOHNSON...ALEXANDER...AND MASSAC. THIS INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY...FRANKLIN... SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756...WHICH EXPIRED AT 1000 AM. THEY ARE NOW UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON. ILZ075>077-082-083-087-181500- EDWARDS-GALLATIN-HAMILTON-JEFFERSON-WAYNE IL-WHITE- INCLUDING...MOUNT VERNON IL 735 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 756 IN EFFECT UNTIL 1000 AM... THE SEVERE THUNDERSTORM WATCH ISSUED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA REMAINS IN EFFECT UNTIL 1000 AM FOR THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS... JEFFERSON...WAYNE...EDWARDS...HAMILTON...WHITE...AND GALLATIN. THIS NO LONGER INCLUDES THE SOUTHERN ILLINOIS COUNTIES OF PERRY... FRANKLIN...SALINE...AND HARDIN...WHICH WERE PREVIOUSLY UNDER SEVERE THUNDERSTORM WATCH NUMBER 756. THEY ARE NOW INCLUDED UNDER SEVERE THUNDERSTORM WATCH NUMBER 757...WHICH EXPIRES AT NOON.
ILZ075-076-080-181430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 AM CDT FRI JUL 18 2003 ...THUNDERSTORMS WITH POSSIBLE GUSTY WINDS APPROACHING MOUNT VERNON ILLINOIS... AT 855 AM...A LINE OF THUNDERSTORMS EXTENDED FROM SALEM ILLINOIS... SOUTHWEST TO INTERSTATE 64. THE LINE WAS MOVING SOUTHEAST AT 30 MPH. EXPECT THE STORMS TO CROSS MOUNT VERNON ILLINOIS AROUND 930 AM...AND PINCKNEYVILLE BY 10 AM. A BRIEF PERIOD OF GUSTY WINDS MAY ACCOMPANY THE LEADING EDGE OF THE STORMS...WITH GUSTS TO AROUND 40 MPH POSSIBLE. THESE WINDS MAY BLOW DOWN SMALL TREE LIMBS AND BLOW LOOSE DEBRIS AROUND. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF SOUTHERN ILLINOIS. YORK
ILZ075>077-080>094-KYZ001>012-MOZ076-086-087-100-107>112-114-181600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1008 AM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCHES 756 AND 757 HAVE BEEN CANCELLED... ...SEVERE THUNDERSTORM WATCH 758 IS IN EFFECT UNTIL 3PM CDT AND REPLACES WATCHES 756 AND 757... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 3PM CDT FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHERN ILLINOIS. IN SOUTHEAST MISSOURI...CARTER...RIPLEY...WAYNE...BUTLER...PERRY... BOLLINGER...STODDARD...CAPE GIRARDEAU...SCOTT...MISSISSIPPI...AND NEW MADRID. IN SOUTHERN ILLINOIS...ALEXANDER...PULASKI...MASSAC...POPE... HARDIN...JACKSON...WILLIAMSON...SALINE...GALLATIN...PERRY... FRANKLIN...HAMILTON...WHITE...JEFFERSON...UNION...JOHNSON...AND WAYNE. IN WESTERN KENTUCKY...BALLARD...CARLISLE...HICKMAN...FULTON... MCCRACKEN...GRAVES...MARSHALL...CALLOWAY...LIVINGSTON...LYON... CRITTENDEN...AND TRIGG. JAP
The Paducah radar (KPAH), 95 km away, was scanning. The volume nearest the first event began at 16:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down on D Highway and in the town of Altenburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365922.